Forum

What injectable is best?

hi everyone

ive been asked today to choose a injectable DMD that I may like try instead of the Tecfidera I’ve been on for the past 21/2 years as I keep getting throat infections back to back.

I was told I could just stop and have a break for three months and see if I have a return of infections or not but my ms nurse thinks it’s likely caused by the Tecfidera.

Im not sure I want to really go meditation free, as surly that leaves me vaunrable to relapses.

So any advice of which to take?

Good and bad points please?

Many thanks

Ann x

Hello Ann

The problem you have is not just which injectable is best, but that if you’re only planning on a 3 month break from Tecfidera, the injectable DMD might not have started to protect against relapses within 3 months.

If you are likely to stay on the injectable however, then your choice is very much a personal one. Side effects are possible from all drugs, so it’s very much an individual thing. Some people experience flu like reactions after injecting with any of the beta interferons, but that can be lessened by taking paracetamol as a preventative. I always used to tell people that Copaxone was a great DMD because it never gave me any side effects at all. But I think I spoke too soon as I’ve recently restarted Copaxone and have really been suffering with injection site reactions. (I suspect my super sensitive skin just doesn’t like the stronger 3 times per week variant, so am trying to switch to the daily version.)

Have a look at https://www.mstrust.org.uk/about-ms/ms-treatments/ms-decisions-aid You can compare all the injectables against each other. I don’t think that any of them have vastly different relapse reduction rates so it’s a matter of what side effects are possible as balanced against the ease of taking the drug (frequency of injections, type of injection, etc).

Best of luck.

Sue

Thanks Sue

Just to top it all my little finger has started to turn blue this morning rang Doctors no appointment available then went to ask at pharmacy and no Joy there either. Could it be a side effect from the Tec do you think?

I didn’t realise I wouldn’t have any protection for the 3 months my nurse omitted to tell me that!

I may as well just stop the Tec now then especially as had this weird bruising come up.

I don’t know about your finger turning blue. Have you injured it at all? Could be circulation?

I’m not exactly an authority on how long specific DMDs take to start working. It’s something that hadn’t occurred to me until recently when I read some research on the difference/benefits of 3 times per week Copaxone against daily (thus half dose) Copaxone. It said that the stronger 3 X per week dosage starts working quicker than the daily. Between 1 and 2 months as opposed to up to 6 months for the daily version.

So have a chat with your nurse about how quickly the various injectables will actually start working.

And maybe your GP about your finger?

Sue